Advertisement -- Learn more about ads on this site.
CAROLJEAN64
250,000-299,999 SparkPoints 266,344
SparkPoints
 

I'm excited and nervous

Monday, August 27, 2012

I have been taking anti-depressants of one sort or another for about 10 years. Lately with lots of issues resolved through therapy, a regular yoga practice and beginning a regular meditation practice, I am tired of the side effects and feeling strong and good. Just came from meds doc. We agreed that the middle of October I am going to take 2 weeks to taper off my anti-depressant and continue to take the small dose of anti-anxiety drug I take. The reason we are waiting so long is that DH and I are going on a 3 week trip next Monday (out of the country) and then 5 days after we get back, my DS comes back for 2 weeks of visiting before she goes back home to Panama. Middle of October looks good and I have an appointment about 5 days after I should be weaned off. One of the best pieces of news, is that according to doc, my anti-depressant is one of the easiest to wean off.
Share This Post With Others
Member Comments About This Blog Post
  • v MRS_TOAD
    This is indeed great news! As always, stay connected. We are here for you!
    1429 days ago
  • v LADYIRISH317
    Fantastic! If you need support during the transition, you know where to find me. I'll always be here.
    1431 days ago
  • v KAILYNSTAR
    That's wonderful news. I'm happy for you. At least you're getting weaned off. For me, I went cold turkey, because it wasn't helping anymore. That was the worst three months of my life. The roller coaster ride of mood swings...It's amazing that I'm still married and have my kids! emoticon

    Nice that you have the support system of your family and doctor.
    1431 days ago
  • v HARPERLADY
    awesome girl! I went off of my meds because the side effects, this is a big time, glad to hear it!!! emoticon
    1432 days ago
  • v KANOE10
    Great news on getting off your antidepressants. It is worth it to get rid of those side effects!

    Good luck.

    emoticon
    1432 days ago
  • v SBNORMAL
    Good news! I am hoping to be able to go without my HBP medicine one day soon.
    1432 days ago
  • v PETALIA
    That is extraordinary and wonderful news! After 11 years of "medication" I have recently become med-free and it is delightful. I believe it was a recent Harvard medical study that found that exercise alone was more effective than pills alone or exercise and pills together against mild to moderate depression. In Britain, you can get a doctor's prescription for exercise! Great idea to wait till all is stable to make the taper. Take your time! The slower the better. Huge congratulations and the best of luck to you.
    1433 days ago
  • v OMMAMA7
    Congratulations! I also used to be on antidepressants and recently got off. It was a low dose and I'd only been on it for a couple years, but as I was feeling stronger on this journey of health I decided to see if I could learn to handle things on my own. I'd been feeling a lot better and I'd worked through a lot of issues over the last couple years. I let go of a LOT that had been giving me issues. Anyway, so far so good! It's been a couple months now. One thing I keep telling myself is that there will be things that'll come up - stresses, tragedies, who knows. but instead of running from those feelings of despair (just me personally) I want to try to accept them, let myself feel them, and move forward. Hopefully things will continue to go well.

    I think if you are ready it'll be a great thing! be patient with yourself, and I agree about journaling as mentioned previously. When I first started weaning off I had a really stressful couple of days. Might have been a coincidence, but I started worrying that I couldn't handle it and I might have to stay on it. But, then I was fine. everything balanced out. that's why I mentioned be patient with yourself whatever happens (safely of course!)

    Good luck!! Listen to yourself and do what you need to do, we're here for you!
    1433 days ago
  • v MIPALADY23
    Nice, be careful. Journaling everything helps, if you don't already, keep getting healthy!!
    1433 days ago
  • Add Your Comment to the Blog Post

    Log in to post a comment


    Disclaimer: Weight loss results will vary from person to person. No individual result should be seen as a typical result of following the SparkPeople program.
 

More Blogs by CAROLJEAN64